Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Overweight. Diagnosed with eczema. Using dermovate cream. Hurts while scratching. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hi, I am a 41-y-old overweight man with very light skin. I work in an office and do little exercise. I also have normal blood pressure and blood sugar level. I started to develop itchy legs about 5 years ago, and it slowly became continuous and bothersome. The itching started above the ankles and slowly moved upward with time. When it reached my groins I went to see a dermatologist, who briefly looked at it and told me it was eczema and gave me Dermovate cream. Since I knew about its possible side-effect, namely that it might thin the skin where applied, I did not want to use it on a daily basis, so I only applied it when the itching was very bad, which means about once a week on my groins only. In the meantime, I found a very good type of soap that contains XXXXXXX butter and Dead See mud and ever since I started using that, the itch on the legs have been gone, but it remained on the groins. The itch is so bad that sometimes I scratch the skin bloody and then it hurts AND itches. Do you think this may be some funghi and not eczema? Would an allergy test help? Thank you very much for your time. Respectfully, Csaba
Posted Fri, 3 Aug 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 2 hours later

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:
1) How does the lesion on groin look like ?
2) Do you feel that the lesion over the groin is different from the lesion just above the ankles ?
3) What kind of lesions did you have above the ankles ?

Answer to these questions would help me understand your problem better.Even a close up picture of the lesion would help me further.
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.You can also email the same to YYYY@YYYY with “ATTN: ” in the subject line.

I shall address your concern based on your current given information.
With the history what you have submitted ,it seems that the condition over the groin is different from that above the ankles .

The one above the ankles seems to be like an eczema (prurigo simplex) & the one over the groins seems to be a fungal infection.

The cream Dermovate contains clobetasol ,which is a topical steroid cream.This would work good for eczema ,but not for any fungal infection.In fact if dermovate is applied over a fungal infection then it would temporary lead to a better feeling ,but would actually increase the problem four folds when stopped .Being a steroid cream it would only reduce the inflammation but would not eliminate the fungus.

For the groin infection I would recommend a anti fungal tablet and a cream.

Allergy tests are not going to help in this .

I think you should take a second opinion from another dermatologist and confirm whether these two problem are different or not.
If you can send me the pictures then I would be able to give you a more firm answer .

Awaiting for your reply.


Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor